Publications

Titre : On the numerical computation of Nonlinear Normal Modes for reduced-order modelling of conservative vibratory systems
Année : 2013
Type : article_acl
Auteurs : F. Blanc, C. Touze, J.-F. Mercier, K. Ege, A.-S. Bonnet-BenDhia
Résumé : Numerical computation of nonlinear normal modes (NNMs) for conservative vibratory systems is addressed, with the aim of deriving accurate reduced-order models up to large amplitudes. A numerical method is developed, based on the center manifold approach for NNMs, which uses an interpretation of the equations as a transport problem, coupled to a periodicity condition for ensuring manifold's continuity. Systematic comparisons are drawn with other numerical methods, and especially with continuation of periodic orbits, taken as reference solutions. Three different mechanical systems, displaying peculiar characteristics allowing for a general view of the performance of the methods for vibratory systems, are selected. Numerical results show that invariant manifolds encounter folding points at large amplitude, generically (but not only) due to internal resonances. These folding points involve an intrinsic limitation to reduced-order models based on the centre manifold and on the idea of a functional relationship between slave and master coordinates. Below that amplitude limit, numerical methods are able to produce reduced-order models allowing for a precise prediction of the backbone curve.
Thèmes :
Référence : Mechanical Systems and Signal Processing - vol. 36(2) (pp 520-539 ) images/icons/doctype_pdf.gif